I have a slight droop from my treatment and would like to go the over the counter route before going Rx. Which OTC eye drops help counter the effect of a drooping eyelid caused by botox treatment? Thank you.
Which OTC Eye Drops Help Counter the Effect of a Drooping Eyelid Caused by Botox Treatment?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 10
Eyelid droop from Botox
Please check with your treating physician if you would benefit from drops. The effective ones are prescription.
OTC drops for eyelid ptosis
Although it is hard to tell without examining you, you should first be seen by your provider to determine that it isn't brow drop versus eyelid drop.
Iopidine is often prescribed to counter eyelid droop, and it should resolve in 2 to 6 weeks without further treatment. We don't recommend any OTC drops to help counter eyelid ptosis.
You might also like...
OTC phenylepherine eye drops may be helpful for treating eyelid droopiness (ptosis) after Botox.
The best drops for treating temporary upper eyelid ptosis after Botox is iopidine, and this is available by prescription. Phenylepherine OTC eye drops for eye redness may be beneficial, but when ptosis has occurred in my patients, phenylepherine has only provided limited benefits, and iopidine was ultimately prescribed.
In any event, your ptosis will completely resolve, usually within 6 weeks.
All the best.
Droopy eyelid after Botox
The good thing about upper eyelid droopiness (ptosis) after Botox is that it is temporary, lasting weeks to a few months. There are some presription eye drops that can help elevate the upper eyelids temporarily. You do have some OTC eye drops with similar effect as well, namely the drops that are used to get rid of red eyes, but I would not recommend their use more than a few times as you can get rebound eye redness after stopping them. Please consult an ophthalmologist or oculoplastic surgeon.
Botox eyelid droop needs prescription drops
Iopidine drops can help lift a drooping eyelid for several hours but it is only available by prescription. No OTC eyedrops will help.
Eyelid Drooping After Botox Needs a Return Trip to Your Injector, Not an OTC Eye Drop
Eyelid drooping after Botox injections typically occur for 2 reasons. The first is that injections into the forehead (for the horizontal forehead wrinkles) can cause the forehead itself to drop somewhat, which can crowd the upper eyelid, causing eyelid heaviness (not true drooping). The treatment for this is to inject a bit more Botox into the area under the lateral part of the eyebrow which will cause the forehead to lift upwards slightly. The second is a true ptosis of the upper lid where the Botox has caused weakness to the muscle that holds the lid up. While this is rare, it does happen and can be treated with a prescription eye drop.There is no OTC remedy for this. In either case, you need to go back to your injector both for a diagnosis of the problem and for the appropriate treatment. Good luck.
Eye Drops for Drooping Eyelid caused by Botox
A drooping eyelid caused by a Botox treatment can last 3-4 months and will subside on its own. I recommend talking to your Physician or provider that performed the treatment. There are no over-the-counter eye drops which will counter the effect.
OTC Eye Drops for Drooping Eyelid from Botox
To my knowledge there aren't any OTC eye drops that would help with this. The reason the one we all recommend is a prescription (Iopidine (aka apraclonidine)) is because it contains a specific, regulated product which is only available via a pharmacy.
OTC eye-drops for a droopy eyelid...
I would recommend being seen by your injecting physician to ensure that you have eyelid droop and not eyebrow droop. He/she would likely prescribe Apraclonidine 0.5, 3-4 times per day. These can raise your eyelid 2mm, on average.
Be sure that your physician discusses all potential side effects of the eye-drops including "adrenaline-like" symptoms (such as anxiety, and "heart-racing"), as well as possible eye-irritation, dryness, and pain.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.